Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jan 22, 1999, 9:45 AM CST for Benton County, Houston County, Humphreys County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 1999, 9:45 AM CST (15:45 UTC)
- Expired
- Jan 22, 1999, 1:40 PM CST
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Benton County, TN, Houston County, TN, Humphreys County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 221554 COR FFWBNA TNC005-083-085-161-221940- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 945 AM CST FRI JAN 22 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN WESTERN TENNESSEE HOUSTON COUNTY IN MIDDLE TENNESSEE HUMPHREYS COUNTY IN MIDDLE TENNESSEE STEWART COUNTY IN MIDDLE TENNESSEE * UNTIL 140 PM CST * AT 930 AM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ALONG THE TENNESSEE RIVER... MOVING NORTHEAST. * THUNDERSTORMS MOVED THROUGH THE AREA EARLIER THIS MORNING AND PRODUCED LOCALLY HEAVY RAIN. ADDITIONAL HEAVY RAIN WILL AGAIN MOVE THROUGH THE AREA AND LIKELY PRODUCE FLASH FLOODING ALONG SMALL STREAMS AND CREEKS. FLASH FLOOD WATERS MOVE AT VERY FAST SPEEDS. THE FORCE OF SIX INCHES OF WATER CAN KNOCK PEOPLE OFF THEIR FEET. CARS CAN BE EASILY SWEPT AWAY IN JUST TWO FEET OF WATER. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD ...CORRECTED TIME OF RADAR INDICATED THUNDERSTORMS MM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 8:52 AM CST, 53 minutes earlier.
Area forecast discussion, Jan 22, 8:52 AM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 852 AM CST FRI JAN 22 1999 LN OF STG TSRA CURNTLY EDGING TWD TN RVR W/ AREA OF SHRA/TSRA MOVG NE THRU WRN MID TN. WL SEND A SET OF AMENDED ZNS FOR MID TN TO DROP THE WATCH...REALIGN ZN GROUPING...AND MAKE A FEW MINOR ADJUSTMENTS TO PD 1 FCST. MRNG BNA SOUNDING SHOWS WEAKLY UNSTABLE ENVIRONMENT W/ LI OF ZERO AND PW OVR 1 INCH. ADAP CHARTS SHOW GREATER INSTABILITY TO SW OF FA...AND XPCT AMS OVR FA TO DESTABILIZE AS TEMPS INCRS AND MORE UNSTABLE AIR ADVECTS INTO MID TN. HAVE A NICE DAY 08
In the hours before
Local storm report, Jan 22, 4:10 AM CST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
510 AM CDT FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 AM CAMDEN TN WIND DAMAGE
01/22/99 BENTON
1 HOUSE DESTROYED AND
A TRAILER HOME BLOCKING
HIGHWAY ABOUT 8 MILES
NORTH OF CAMDEN. POWER
LINES DOWN.Local storm report, Jan 22, 4:16 AM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
416 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 AM CAMDEN TN 1.75 INCH HAIL
01/22/99 BENTON GOLFBALL SIZE HAIL
REPORTED ON MAIN STREET IN
CAMDENLocal storm report, Jan 22, 4:19 AM CST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED HEADER TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
410 AM CDT FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 AM CAMDEN TN WIND DAMAGE
01/22/99 BENTON
1 HOUSE DESTROYED AND
A TRAILER HOME BLOCKING
P HIGHWAY ABOUT 8 MILES
NORTH OF CAMDEN. POWER
LINES DOWN.Special weather statement, Jan 22, 6:39 AM CST, 3 hours 6 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-222140- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 639 AM CST FRI JAN 22 1999 SEVERE THUNDERSTORMS SOME CONTAINING TORNADOES ARE LIKELY ACROSS MIDDLE TENNESSEE...INCLUDING DECATUR AND BENTON COUNTIES IN WEST TENNESSEE TODAY AND TONIGHT. A STRONG UPPER LEVEL TROUGH WILL PULL OUT OF THE SOUTHERN PLAINS TODAY AND INTENSIFY AS IT HEADS TOWARD MIDDLE TENNESSEE. WITH A MOIST AND UNSTABLE AIR MASS ALREADY IN PLACE SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND TORNADOES CAN BE EXPECTED ACROSS MIDDLE TENNESSEE TODAY AND TONIGHT. RESIDENTS OF MIDDLE TENNESSEE SHOULD NOT TAKE THIS SITUATION LIGHTLY. KEEP ABREAST OF THIS POTENTIALLY DANGEROUS WEATHER SITUATION BY LISTENING TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION. NOW IS THE TIME TO PLAN WHERE YOU MIGHT SEEK SHELTER. IN YOUR HOME...IF YOU HAVE A BASEMENT THAT WOULD BE THE BEST PLACE. IF NOT...AN INTERIOR CLOSET OR ROOM. REMEMBER TO STAY AWAY FROM WINDOWS. DO NOT TRY AND OUTRUN A TORNADO IN YOUR CAR. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TODAY AND TONIGHT. PLEASE MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST FORECASTS AND SEVERE WEATHER INFORMATION. BOYD
Local storm report, Jan 22, 7:19 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
719 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 AM CLARKSVILLE TN TORNADO
01/22/99 MONTGOMERY *** 2 INJ ***
AN APPARENT TORNADO STRUCK
DOWNTOWN CLARKSVILLE AND
DID SEVERE DAMAGE TO A
POLICE COMPLEX, THE
COURTHOUSE AND AN
APARTMENT BUILDING.
MOST OF THE DAMAGE
OCCURRED ON FRANKLIN ST.,
COMMERCE ST. AND 3RD ST.
POLICE CORDONED OFF
DOWNTOWN CLARKSVILLE DUE
TO THE AMOUNT OF DEBRIS
IN THE AREA.
AT LEAST SEVERAL BUILDINGS
REPORTEDLY DESTROYED.
INJURIES WERE REPORTED
TO BE SLIGHT, BUT THE TYPE
WAS NOT SPECIFIED.
THESE REPORTS RECEIVED
FROM THE MONTGOMERY
COUNTY NEWS.Special weather statement, Jan 22, 9:19 AM CST, 26 minutes before
TNZ005>010-022>031-055>064-075-076-093>096-221830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 919 AM CST FRI JAN 22 1999 ...SEVERE WEATHER CONTINUES TO THREATEN MIDDLE TENNESSEE RESIDENTS TODAY... A STRONG COLD FRONT CONTINUES PUSHING TOWARD MIDDLE TENNESSEE. THE ATMOSPHERE AHEAD OF THE FRONT IS UNUSUALLY WARM AND VERY MOIST... AND CONDITIONS ARE THEREFORE FAVORABLE FOR SEVERE WEATHER DEVELOPMENT...ESPECIALLY DURING THE AFTERNOON. LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND EVEN ISOLATED TORNADOES ARE POSSIBLE ACROSS MID-STATE. MIDDLE TENNESSEE RESIDENTS ARE STONGLY ENCOURAGED TO MONITOR MEDIA SOURCES...SUCH AS NOAA WEATHER RADIO...FOR THE LATEST WEATHER INFORMATION. STORMS SPOTTER GROUPS AND EMA PERSONNEL SHOULD PREPARE FOR ACTIVATION LATER TODAY SHOULD SEVERE WEATHER DEVELOP. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 2:47 AM CST | Tornado Warning | OHX | Benton | 48 min |
| Jan 22, 3:20 AM CST | Severe Thunderstorm Warning | OHX | Decatur | 60 min |
| Jan 22, 3:32 AM CST | Severe Thunderstorm Warning | OHX | Houston, Stewart | 63 min |
| Jan 22, 3:32 AM CST | Severe Thunderstorm Warning | OHX | Humphreys | 63 min |
| Jan 22, 3:40 AM CST | Tornado Warning | OHX | Benton, Houston, Humphreys | 35 min |
| Jan 22, 3:48 AM CST | Tornado Warning | OHX | Decatur | 47 min |
| Jan 22, 3:48 AM CST | Tornado Warning | OHX | Stewart | 47 min |
| Jan 22, 3:54 AM CST | Tornado Warning | OHX | Dickson, Montgomery | 61 min |
| Jan 22, 4:30 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 65 min |
| Jan 22, 4:38 AM CST | Tornado Warning | OHX | Humphreys | 62 min |
| Jan 22, 4:48 AM CST | Tornado Warning | OHX | Houston | 52 min |
| Jan 22, 5:00 AM CST | Tornado Warning | OHX | Dickson | 65 min |
| Jan 22, 5:06 AM CST | Tornado Warning | OHX | Montgomery | 49 min |
| Jan 22, 5:19 AM CST | Tornado Warning | OHX | Cheatham | 46 min |
| Jan 22, 5:24 AM CST | Tornado Warning | OHX | Robertson | 61 min |
| Jan 22, 6:37 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 18 min |
| Jan 22, 9:45 AM CST | Flash Flood Warning | OHX | Stewart | 4 hr |
| Jan 22, 10:04 AM CST | Severe Thunderstorm Warning | OHX | Benton | 61 min |
| Jan 22, 1:00 PM CST | Tornado Warning | OHX | Decatur | 60 min |
| Jan 22, 1:26 PM CST | Flash Flood Warning | OHX | Benton, Stewart | 4 hr |
| Jan 22, 1:59 PM CST | Flash Flood Warning | OHX | Decatur | 4 hr |
| Jan 22, 3:20 PM CST | Flash Flood Warning | OHX | Perry, Wayne | 3 hr |
| Jan 22, 3:20 PM CST | Flash Flood Warning | OHX | Houston, Humphreys, Montgomery | 3 hr |
| Jan 22, 3:41 PM CST | Severe Thunderstorm Warning | OHX | Decatur, Perry, Wayne | 34 min |
| Jan 22, 4:35 PM CST | Severe Thunderstorm Warning | OHX | Giles | 50 min |
| Jan 22, 4:47 PM CST | Flash Flood Warning | OHX | Hickman | 4 hr |
| Jan 22, 4:47 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Robertson | 4 hr |
| Jan 22, 4:47 PM CST | Flash Flood Warning | OHX | Benton, Stewart | 4 hr |
| Jan 22, 5:30 PM CST | Tornado Warning | OHX | Lincoln | 45 min |
| Jan 22, 5:32 PM CST | Flash Flood Warning | OHX | Decatur, Perry, Wayne | 4 hr |
| Jan 22, 5:32 PM CST | Flash Flood Warning | OHX | Houston, Humphreys, Montgomery | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.